Arkansas, 2005

Damaging Wind in Arkansas, July 22, 2005

July 22, 2005 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 22, 1:50 PM CST, 9 hours 20 minutes earlier.

Area forecast discussion, Jul 22, 1:50 PM CST, 9 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
250 PM CDT FRI JUL 22 2005

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
UPPER RDG HAS INCRSD ITS INFLUENCE ACRS MUCH OF THE FA THIS
AFTN...WITH MOST TEMPS WELL INTO THE 90S. A FEW LOCATIONS HAVE
TOPPED THE CENTURY MARK WHERE DRIER AIR HAS BEEN ABLE TO MIX DOWN. A
FEW SHOWERS HAVE FORMED OVR THE HIGHER TERRAIN OF W-CNTRL AR THIS
AFTN. THIS ACTIVITY WILL DIE ARND SUNSET AND WL NOT HAVE ANY RAIN
MENTIONED TNGT.

UPPER RDG IS PROGGED TO PERSIST OVR AR THIS WEEKEND. EXPECT MAX
TEMPS ON SAT TO BE A REPEAT TODAY AND AGAIN ON SUN AS UPPER RDG
CENTER RMNS IN THE VCNTY. WARMEST READINGS EXPECT TO OCCUR WHERE
LESSER AMOUNTS OF RAINFALL HAVE OCCURRED THE PAST WEEK...RESULTING
IN DRIER SOIL CONDITIONS. WL EXTEND HEAT ADVY THRU SUN FOR LOCATIONS
MAINLY ALONG AND S OF THE AR RIVER VALLEY.

SOME RETURN IN MOISTURE IS NOTED FOR LATER SUN AND MONDAY. HAVE LEFT
SMALL AFTN AND EARLY EVENING POPS FOR MAINLY S AR FOR THE TIME
BEING. DID LOWER MAX TEMPS A FEW DEGREES FOR MON WITH MORE CLOUDS
EXPECTED AS BETTER RETURN FLOW SETS UP AND CENTER OF UPPER RDG
SLIDES EWD.
&&

.LONG TERM...TUESDAY THROUGH FRIDAY
MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE SYNOPTIC SCALE BUT
THE DEVIL REMAINS IN THE DETAILS WITH SMALLER SCALE FEATURES NOT IN
THE BEST AGREEMENT OR SHOWING THE BEST CONTINUITY. GFS CONTINUES TO
BE MORE AGGRESSIVE WITH DRIVING A COLD FRONT THROUGH THE AREA
WEDNESDAY WITH THE DGEX MUCH SLOWER. DGEX SOLUTION HAS THE FRONT
WAFFLING AROUND NORTH ARKANSAS/SOUTHERN MISSOURI FOR SEVERAL DAYS
BEFORE IT LIMPS THROUGH LATE FRIDAY. THIS SCENARIO MAKES MORE SENSE
WITH HIGH PRESSURE OFF THE EAST COAST. SOLUTION ALSO IN DECENT
AGREEMENT WITH THE OTHER MODELS AND AS SUCH IS THE PREFERRED CHOICE.

THE PERIOD BEGINS WITH HIGH PRESSURE OFF THE EAST COAST AND OVER
SOUTHERN CALIFORNIA WITH BROAD TROFFING OVER THE NATIONS MID SECTION
AND A STRONG UPPER LOW MOVING ACROSS CENTRAL CANADA. AS UPPER FLOW
BUCKLES EARLY IN THE PERIOD...MODELS TRY TO DRIVE A COLD FRONT
THROUGH THE AREA TOWARDS THE MIDDLE PART OF THE WEEK. BASED ON THE
UPPER FLOW ALOFT...FRONT EXPECTED TO WAFFLE AROUND NORTHERN ARKANSAS
OR SOUTHERN MISSOURI BEFORE SLOWLY SAGGING SOUTH BUT STILL ONLY
REACHING THE CENTRAL PART OF THE STATE BY LATE FRIDAY.

WITH FRONT IN THE GENERAL AREA THE MAJORITY OF THE PERIOD...WILL
NEED TO KEEP AT LEAST SCATTERED POPS IN THE FORECAST. WITH NO MUCH
UNCERTAINTY IN THE FINER DETAILS...WILL NOT TRY TO TIME THE
INDIVIDUAL WAVES MOVING THROUGH THE MEAN FLOW AND GO WITH MORE OF A
BROAD BRUSH APPROACH.

CONCERNING TEMPERATURES....INCREASED MOISTURE AND CLOUD COVER WILL
KNOCK DOWN TEMPERATURES A FEW DEGREES FROM THE STEAMY HIGHS EXPECTED
OVER THE WEEKEND. TEMPERATURES WILL STILL BE PRETTY CLOSE TO NORMAL
THROUGHOUT THE PERIOD WITH NO WHOLE SCALE CHANGES EXPECTED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT SUNDAY FOR THE FOLLOWING
ZONES...ARZ021...ARZ022...ARZ030...ARZ031...ARZ032...ARZ033...
ARZ034....ARZ037...ARZ038...ARZ039...ARZ040...ARZ041...ARZ042...
ARZ043...ARZ044...ARZ045...ARZ046...ARZ047...ARZ052...ARZ053...
ARZ054...ARZ055...ARZ056...ARZ057...ARZ062...ARZ063...ARZ064...
ARZ065...ARZ066...ARZ067...ARZ068...AND ARZ069.
&&

44/56

In the hours before

Special weather statement, Jul 22, 9:32 PM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1032 PM CDT FRI JUL 22 2005

ARZ044-230430-
PULASKI-
1032 PM CDT FRI JUL 22 2005

AT 1025 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS APPROACHING
PULASKI COUNTY FROM THE NORTHEAST. THE STORMS BEGAN OVER
NORTHEASTERN ARKANSAS EARLIER TONIGHT...AND HAVE PROGRESSED
SOUTHWESTWARD DURING THE PAST FEW HOURS.

WHILE THESE STORMS PRODUCED SOME WIND DAMAGE EARLIER TONIGHT...THEY
HAVE WEAKENED SOMEWHAT SINCE 10 PM. HOWEVER...WINDS OF 30 TO 40
MPH WILL STILL BE POSSIBLE AS THE STORMS MOVE SOUTHWEST AT 40 MPH
ACROSS THE COUNTY.

22
Local storm report, Jul 22, 9:44 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1044 PM CDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     LONOKE                  34.79N 91.90W
07/22/2005                   LONOKE             AR   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN CITY OF LONOKE.

&&

INIGUEZ
Local storm report, Jul 22, 10:00 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1100 PM CDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     TSTM WND DMG     CABOT                   34.97N 92.02W
07/22/2005                   LONOKE             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

57
Local storm report, Jul 22, 10:17 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1117 PM CDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     3 NW SCOTT              34.73N 92.14W
07/22/2005                   PULASKI            AR   LAW ENFORCEMENT

            TREES DOWN IN WILLOW BEACH AREA.

1115 PM     TSTM WND DMG     ICO                     34.45N 92.35W
07/22/2005                   GRANT              AR   PUBLIC

            TREES DOWN IN ICO.

&&

INIGUEZ
Local storm report, Jul 22, 10:36 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1136 PM CDT FRI JUL 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     CABOT                   34.97N 92.02W
07/22/2005                   LONOKE             AR   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

INIGUEZ
Local storm report, Jul 22, 11:05 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1205 AM CDT SAT JUL 23 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     TSTM WND DMG     REDFIELD                34.44N 92.18W
07/22/2005                   JEFFERSON          AR   LAW ENFORCEMENT

            POWER LINES DOWN IN THE REDFIELD AREA.

&&

22

The radar

The Little Rock radar (KLZK), 64 km away, was scanning. The volume nearest the first event began at 05:08 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
July 22, 11:10 PM CST
Where
Grant County, Prattsville
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.317, -92.550

Trees downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463473.